Are Your Medications Causing Erectile Dysfunction? Know the Side Effects

Medications Causing

and Health Impacts

When suffering from erectile dysfunction, men may naturally start to look for an underlying cause. Medications are a common source of ED – and in many cases, the side effects can be minimized or even eliminated by switching to a different medication. In this article, we will discuss what are some of the most common medications that may be causing ED, what the side effects and health impacts may be and how you can prevent or reduce them.

See also  Premature Ejaculation and Relationships: How to Talk About It with Your Partner

Medications That May Cause ED

There are a number of medications and drugs that can cause ED as a side effect. Some of the most common medications linked to ED include:

  • Antidepressants such as SSRIs, SNRIs, MAOIs and TCAs
  • Blood Pressure Medications, specifically beta-blockers and angiotensin-converting enzyme (ACE) inhibitors
  • Opioid Painkillers such as codeine, oxycodone, morphine and fentanyl.
  • Drugs for Prostate Enlargement, specifically finasteride and dutasteride

Side Effects of ED Causing Medications

The side effects of ED causing medications may include:

  • Decreased libido and arousal
  • Difficulty achieving and maintaining an erection
  • Delayed ejaculation or difficulty ejaculating
  • Decreased semen volume

Health Impacts of ED Causing Medications

The potential health impacts of ED causing medications are serious, and can include:

  • Inability to conceive children
  • Depression and anxiety
  • Decreased energy and overall wellbeing
  • Decreased sex drive

Preventing and Reducing ED Caused by Medications

If you think your medications may be causing ED, the first step is to speak to your doctor. They may be able to adjust the dose of the medication or switch you to a different medication that may reduce or eliminate the side effects. If you are on a medication that cannot be adjusted or changed, other treatments may be recommended to help you manage your erectile dysfunction.

Conclusion

Erectile dysfunction can have many causes, and medications are a common source of ED. It’s important to be aware of the side effects and health impacts of the medications you are taking, and to speak to your doctor if you think medicated may be causing ED. Your doctor may be able to adjust the dose of the medication or switch you to a different medication that may reduce or eliminate the side effects.